Mathematische Annalen

, Volume 365, Issue 3–4, pp 1305–1357

Heights of pre-special points of Shimura varieties


DOI: 10.1007/s00208-015-1328-3

Cite this article as:
Daw, C. & Orr, M. Math. Ann. (2016) 365: 1305. doi:10.1007/s00208-015-1328-3


Let s be a special point on a Shimura variety, and x a pre-image of s in a fixed fundamental set of the associated Hermitian symmetric domain. We prove that the height of x is polynomially bounded with respect to the discriminant of the centre of the endomorphism ring of the corresponding \(\mathbb {Z}\)-Hodge structure. Our bound is the final step needed to complete a proof of the André–Oort conjecture under the conjectural lower bounds for the sizes of Galois orbits of special points, using a strategy of Pila and Zannier.

Mathematics Subject Classification


Funding information

Funder NameGrant NumberFunding Note
European Research Council
  • 307364

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.Institut des Hautes Études ScientifiquesBures-sur-YvetteFrance
  2. 2.Department of MathematicsImperial College LondonLondonUK

Personalised recommendations